Product decompositions in finite simple groups

Martin W. Liebeck, Nikolay Nikolov, Aner Shalev

Research output: Contribution to journalArticlepeer-review

Abstract

We propose a general conjecture on decompositions of finite simple groups as products of conjugates of an arbitrary subset. We prove this conjecture for bounded subsets of arbitrary finite simple groups, and for large subsets of groups of Lie type of bounded rank. Some of our arguments apply recent advances in the theory of growth in finite simple groups of Lie type, and provide a variety of new product decompositions of these groups.

Original languageAmerican English
Pages (from-to)469-472
Number of pages4
JournalBulletin of the London Mathematical Society
Volume44
Issue number3
DOIs
StatePublished - Jun 2012

All Science Journal Classification (ASJC) codes

  • General Mathematics

Fingerprint

Dive into the research topics of 'Product decompositions in finite simple groups'. Together they form a unique fingerprint.

Cite this